Acute immune-mediated thrombocytopenia due to oxaliplatin administration: A case report

Filippo Pietrantonio, Maria Di Bartolomeo, Roberto Buzzoni, Emilio Bajetta

Research output: Contribution to journalArticlepeer-review

Abstract

Drug-induced acute thrombocytopenia is an extremely rare side effect that may occur immediately after oxaliplatin infusion. This potentially fatal reaction is immune mediated and can be anticipated by mild hemorrhagic signs during previous administrations. This is the first report of acute thrombocytopenia occurring during adjuvant treatment of colorectal cancer with oxaliplatin. Clinicians should be aware of this adverse event in order to prevent possible serious consequences and stop further oxaliplatin administration. Free full text available at www.tumorionline.it.

Original languageEnglish
Pages (from-to)154-156
Number of pages3
JournalTumori
Volume96
Issue number1
DOIs
Publication statusPublished - Jan 2010

Keywords

  • Colorectal cancer
  • Hrombocytopenia
  • Oxaliplatin

ASJC Scopus subject areas

  • Cancer Research
  • Oncology

Fingerprint

Dive into the research topics of 'Acute immune-mediated thrombocytopenia due to oxaliplatin administration: A case report'. Together they form a unique fingerprint.

Cite this